MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 VS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user had contacted the dealer reporting the injury having occurred the day following initial delivery and set-up.It was reported that after the dealer had left, the end-user remained in the device but did not utilize the stand function.That evening while being transferred out of device and into bed, it was reported their left knee was swollen and was painful.The following day after noting the swelling in the knee had not subsided, they were taken to the hospital for evaluation.X-ray's were reported to indicate a fracture having occurred at the lower part of the left femur, just above the patella.The permobil territory manager and dealer, both of which were present at initial delivery, report the end-user never made mention of being uncomfortable or being in pain during the set up process.Territory manager reported after having covered operational characteristics of the device and setting seating for client positioning, an initial stand function was performed.Approximately half way into the initial stand sequence, it was noted the kneeblock assembly was getting tight against the end-users legs and their lower body had shifted to the side of the seating.When this was noticed, the end-user was informed to stop the stand sequence and lower the seating to a sitting position in order to make minor adjustments for proper positioning.After adjustments had been made, further stand sequences were performed all the while watching the end-users positioning and inquiring as to their physical well-being to which they claimed felling great.It is unclear as to when the reported injury may have occurred.The device is fully operational and remains in the end-user possession for mobility, but they are not using the stand function until having healed from the injury and receiving approval from their physician to resume standing therapy.The dhr was reviewed and the device met specification prior to distribution.
 
Event or Problem Description
Received report of the end-user having suffered an injury to their left leg reportedly after use of the stand function during initial delivery.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key9535054
Report Number1221084-2019-00066
Device Sequence Number3337848
Product Code ITI
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight77